Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 9, 2004, 6:29 PM EDT for Bourbon County, Kentucky. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 6:29 PM EDT (22:29 UTC)
- Expired
- Jul 9, 2004, 8:00 PM EDT
- In force
- 91 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 092232
FFWLMK
KYC017-100000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT FRI JUL 9 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 800 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 2 TO 3 INCHES OF RAIN HAD FALLEN SINCE 530 PM EDT ACROSS
SOUTHWEST BOURBON COUNTY. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS
EXPECTED THROUGH 8 PM ACROSS PORTIONS OF BOURBON COUNTY.
* THE AREA MOST PRONE TO FLASH FLOODING IS ACROSS SOUTHWEST AND
CENTRAL BOURBON COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.
LAT...LON 3815 8437 3810 8420 3820 8402 3834 8422
3826 8434
$$
JSD2 follow-up statements
000
WGUS73 KLMK 092334
FFSLMK
KYC017-100000-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT FRI JUL 9 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM EDT FOR BOURBON
COUNTY...
AT 727 PM EDT...CALLS TO LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NO
SIGNIFICANT FLOODING ACROSS THE COUNTY. THE HEAVY RAIN THAT PROMPTED
THE FLASH FLOOD WARNING HAS MOVED EAST. HOWEVER...DOPPLER RADAR
ESTIMATED THAT A TOTAL OF 2 TO 4 INCHES OF RAIN FELL WEST OF
CLINTONVILLE EARLIER THIS AFTERNOON WITHIN A 2 HOUR PERIOD. HIGH
WATER MAY STILL PROVE HAZARDOUS TO MOTORISTS TRAVELING ACROSS LOW
WATER CROSSINGS AND ALONG SMALL STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3815 8437 3810 8420 3820 8402 3834 8422
3826 8434
$$
JSD000
WGUS73 KLMK 092356
FFSLMK
KYC017-100010-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 PM EDT FRI JUL 9 2004
...THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT UNTIL 8 PM EDT FOR
BOURBON COUNTY HAS BEEN ALLOWED TO EXPIRE...
RAIN HAS MOVED OUT OF THE COUNTY...AND CALLS TO EMERGENCY MANAGEMENT
INDICATE THAT NO PROBLEMS WITH HIGH WATER WERE REPORTED.
LAT...LON 3815 8437 3810 8420 3820 8402 3834 8422
3826 8434
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:30 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 9, 2:30 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT FRI JUL 9 2004 .SHORT TERM...(TONIGHT THROUGH MONDAY). A WARM FRONT MOVED NORTH OF THE COUNTY FORECAST AREA OVERNIGHT WITH THE RESULT THIS AFTERNOON OF TEMPERATURES IN THE MID AND UPPER 80S AND DEW POINT READINGS IN THE LOW TO MID 70S. SCATTERED THUNDERSTORMS HAD DEVELOPED ACROSS THE NORTHERN PORTION OF THE CFA AT 18Z IN A MORE UNSTABLE AIRMASS AND CLOSER TO THE WARM FRONTAL BOUNDARY. AN UPPER LEVEL RIDGE WILL REMAIN IN PLACE ACROSS THE SOUTHEAST STATES AND EXTEND TO THE LOWER OHIO VALLEY THROUGH THE SHORT TERM FORECAST PERIOD. WE EXPECT MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD WITH THE BEST CHANCE SATURDAY AFTERNOON WHEN THERE WILL BE SOME ADDITIONAL UPPER LEVEL SUPPORT FOR DEVELOPMENT. THE MUGGY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND WITH AFTERNOON TEMPERATURES TOPPING OUT AROUND 90 DEGREES AND LOWS IN THE UPPER 60S AND LOWER 70S. HEAT INDICES WILL REACH 100 DEGREES OVER THE NEXT FEW DAYS WITH DEW POINT READINGS IN THE LOW AND MID 70S. .EXTENDED DISCUSSION (MONDAY NIGHT THROUGH FRIDAY)... CURRENT SUITE OF EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE EXTENDED PERIOD. HOWEVER...CONVECTIVE FEEDBACK PROBLEMS NOTED BY HPC SUGGEST THAT THE GFS SOLUTIONS MAY BE A BIT SUSPECT AND THAT THE ENSEMBLES MAY BE THE BEST CHOICE FOR THIS PACKAGE. WITH THAT SAID...THE OVERALL MODEL SOLUTIONS CONTINUE TO ADVERTISE A LARGE RIDGE BUILDING ACROSS THE CENTER OF THE CONUS AND THEN RETROGRADING WESTWARD AS TROFFING DEVELOPS OVER THE EASTERN U.S. MAIN FORECAST PROBLEM WILL BE TIMING SMALL PERTURBATIONS IN THE MEAN FLOW AND ITS EFFECT ON OUR LOCAL WEATHER. OVERALL...NOT MANY CHANGES EXPECTED IN THE FORECAST AT THIS POINT. WE WILL CONTINUE TO RUN A DAILY CHC OF AFTERNOON AND EVENING THROUGH THURSDAY...WITH DRY CONDITIONS ON FRIDAY. AS FOR TEMPERATURES...PLAN ON STICKING CLOSER TO ENSEMBLE MEANS...WHICH ARE CLOSE TO THE OPERATIONAL RUNS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JA/MJ
Hazardous weather outlook, Jul 9, 1:00 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 100 PM EDT FRI JUL 9 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-100820- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 100 PM EDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ACROSS THE AREA...THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS THROUGH THE OUTLOOK PERIOD...THOUGH NONE ARE EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JA
In the hours before
Special weather statement, Jul 9, 2:15 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT FRI JUL 9 2004 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-092000- ANDERSON KY-BOURBON KY-BOYLE KY-BRECKINRIDGE KY-BULLITT KY-CLARK KY- CLARK IN-CRAWFORD IN-DUBOIS IN-FAYETTE KY-FLOYD IN-FRANKLIN KY- GARRARD KY-HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-MADISON KY-MARION KY- MEADE KY-MERCER KY-NELSON KY-NICHOLAS KY-OLDHAM KY-ORANGE IN- PERRY IN-SCOTT KY-SCOTT IN-SHELBY KY-SPENCER KY-TRIMBLE KY- WASHINGTON KY-WASHINGTON IN-WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...WINCHESTER... VERSAILLES...SHELBYVILLE...RICHMOND...HARRODSBURG...HARDINSBURG... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...BARDSTOWN... NEW ALBANY...JASPER AND CORYDON 215 PM EDT FRI JUL 9 2004 ...THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS PORTIONS OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE THUNDERSTORMS ARE A RESULT OF A COMBINATION OF A WARM FRONTAL BOUNDARY MOVING NORTHEAST ACROSS SOUTHERN INDIANA AND VERY HIGH ATMOSPHERIC INSTABILITY. MUCH OF THE THUNDERSTORM ACTIVITY WILL BE CONCENTRATED ACROSS SOUTH CENTRAL INDIANA...WITH MORE ACTIVITY IN NORTH CENTRAL KENTUCKY BEING MORE SCATTERED IN NATURE. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE THIS AFTERNOON. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.